Alert archive / North Dakota / Tornado Warnings in 2007
Tornado Warning 42, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Aug 26, 2007, 8:27 PM CDT for Logan County, North Dakota. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2007, 8:27 PM CDT (01:27 UTC)
- Expired
- Aug 26, 2007, 9:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Logan County, ND
The radar
The Bismarck radar (KBIS), 89 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 8:35 PM CDT | TORNADO | 5 Ne Napoleon, ND | TORNADO MOVING EAST. |
| Aug 26, 9:02 PM CDT | HAIL 1.75 | 20 Ene Napoleon, ND | |
| Aug 26, 9:10 PM CDT | HAIL 4.25 | 17 E Napoleon, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 5:10 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1997 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2248 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KBIS 270127 TORBIS NDC047-270200- /O.NEW.KBIS.TO.W.0042.070827T0127Z-070827T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 827 PM CDT SUN AUG 26 2007 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 900 PM CDT * AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A TORNADO OVER NORTH CENTRAL LOGAN COUNTY...OR ABOUT 51 MILES SOUTHWEST OF JAMESTOWN...MOVING SOUTHEAST AT 10 MPH. * THE TORNADO WILL BE NEAR... RURAL NORTHERN LOGAN COUNTY AROUND 840 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. LAT...LON 4663 9979 4654 9980 4646 9942 4663 9937 $$ ABELING
2 follow-up statements
000 WWUS53 KBIS 270137 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 837 PM CDT SUN AUG 26 2007 NDC047-270200- /O.CON.KBIS.TO.W.0042.000000T0000Z-070827T0200Z/ LOGAN ND- 837 PM CDT SUN AUG 26 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH CENTRAL LOGAN COUNTY... AT 834 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO. THIS TORNADO WAS LOCATED OVER NORTH CENTRAL LOGAN COUNTY...5 MILES NORTHEAST OF NAPOLEON...OR ABOUT 51 MILES SOUTHWEST OF JAMESTOWN...MOVING EAST AT 10 MPH. THE TORNADO WILL BE NEAR... RURAL NORTHERN LOGAN COUNTY AROUND 850 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. LAT...LON 4663 9979 4654 9980 4646 9942 4663 9937 $$ ABELING
000 WWUS53 KBIS 270152 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 852 PM CDT SUN AUG 26 2007 NDC047-270200- /O.CON.KBIS.TO.W.0042.000000T0000Z-070827T0200Z/ LOGAN ND- 852 PM CDT SUN AUG 26 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTH CENTRAL LOGAN COUNTY... AT 847 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER CENTRAL LOGAN COUNTY...9 MILES EAST NORTHEAST OF NAPOLEON...OR ABOUT 49 MILES SOUTHWEST OF JAMESTOWN...MOVING SOUTHEAST AT 20 MPH. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4663 9979 4654 9980 4646 9942 4663 9937 $$ ABELING
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Aug 26, 3:17 PM CDT, 5 hours 10 minutes earlier.
Area forecast discussion, Aug 26, 3:17 PM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 317 PM CDT SUN AUG 26 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... THE APPROACH OF AN UPPER LEVEL TROUGH WILL PUSH A COLD FRONT ACROSS CENTRAL AND EASTERN NORTH DAKOTA THIS EVENING. CAPPING IS STRONG BUT THE 4KM NNM WRF FORECASTS A LINE OF STRONG THUNDERSTORMS FROM BISMARCK NORTHEAST FROM 23Z ON. I HAVE USED THIS MODEL FOR TONIGHTS FORECAST. THEN A SHALLOW UPPER TROUGH WILL LINGER OVER NORTH DAKOTA THROUGH TUESDAY. MULTIPLE WAVES IN THIS CYCLONIC FLOW WILL KICK OFF SHOWERS FROM TIME TO TIME. THEN UPPER LEVEL RIDGING ARRIVES WEDNESDAY TO DRY THINGS OUT. LONG TERM...THURSDAY THROUGH SUNDAY NIGHT... HIGH PRESSURE RIDGE DOMINATES THURSDAY AND FRIDAY WITH DRY WEATHER AND WARMING TEMPERATURES. WARMED HIGHS SLIGHTLY FRI AND SAT AHEAD OF THE FRONT...80S TO AROUND 90 BASED UPON 850MB TEMP TRENDS. UPPER RIDGE THEN FLATTENS SAT/SUN AS A COLD FRONT AND SEVERAL SHORTWAVES TRAVERSE ACROSS THE NORTHERN PLAINS. BROUGHT SLIGHT CHC SHWRS/TSTMS STARTING SAT NIGHT AND CONTINUED THIS THREAT THROUGH SUN. && .AVIATION...A COLD FRONT MOVING INTO CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING WILL SPARK SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND AHEAD OF THE FRONT...MAINLY ALONG A LINE FROM NEAR MINOT SOUTH TO BISMARCK AND AREAS EAST. BEHIND THE FRONT ON MONDAY...AREAS OF MVFR CONDITIONS CAN BE EXPECTED AS LOW CLOUDS DEVELOP. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && RSL/KS
Hazardous weather outlook, Aug 26, 4:15 AM CDT, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BISMARCK ND 415 AM CDT SUN AUG 26 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-270915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 415 AM CDT SUN AUG 26 2007 /315 AM MDT SUN AUG 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN SOUTHWEST AND CENTRAL NORTH DAKOTA LATE THIS AFTERNOON ALONG AND AHEAD OF A COLD FRONT WHICH WILL BE ALONG A LINE FROM DEVILS LAKE TO HETTINGER BY EARLY EVENING. THE STRONGEST CAPE WILL BE EAST OF THE FRONT...BUT WITH A GOOD CAP. THE CAP WILL BE WEAKEST ALONG THE FRONTAL BOUNDARY...AND LIFTING OVER THE FRONT MAY BE ENOUGH TO START ISOLATED CONVECTION. AS THE FRONT MOVES EAST TONIGHT...THE BEST CHANCE OF THUNDERSTORMS WILL BE IN THE FAR EASTERN COUNTIES. IF THUNDERSTORMS DO DEVELOP...THE STRONG CAPE INDICATES A POTENTIAL FOR SEVERE THUNDERSTORMS. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY...ALTHOUGH WITH MUCH WEAKER CAPE...THE POTENTIAL FOR SEVERE THUNDERSTORMS IS MUCH LESS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 26, 8:09 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
809 PM CDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM HAIL MEDINA 46.90N 99.30W
08/26/2007 E0.88 INCH STUTSMAN ND PUBLIC
&&
KBIRKLocal storm report, Aug 26, 8:14 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
814 PM CDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TORNADO 8 NNW NAPOLEON 46.61N 99.83W
08/26/2007 LOGAN ND PUBLIC
SEVERAL REPORTS OF A TORNADO RELAYED BY STATE RADIO.
&&
KBIRKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:32 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan | 58 min |
| Aug 26, 8:00 PM CDT | Tornado Warning | BIS | Logan | 30 min |
| Aug 26, 8:06 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 54 min |
| Aug 26, 8:29 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 46 min |
| Aug 26, 9:00 PM CDT | Tornado Warning | BIS | Logan | 30 min |
| Aug 26, 9:27 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 53 min |
| Aug 26, 9:39 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 48 min |
| Aug 27, 2:36 AM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 54 min |
| Aug 27, 2:43 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan | 62 min |
| Aug 27, 2:58 AM CDT | Severe Thunderstorm Warning | BIS | Sioux | 32 min |
| Aug 27, 3:31 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Sioux | 59 min |
| Aug 27, 3:42 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan | 53 min |
| Aug 27, 3:48 AM CDT | Tornado Warning | BIS | Emmons | 27 min |
| Aug 27, 4:24 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, McIntosh | 41 min |
| Aug 27, 12:30 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Logan, Stutsman | 60 min |
| Aug 27, 12:55 PM CDT | Severe Thunderstorm Warning | BIS | Grant | 50 min |
| Aug 27, 1:10 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 38 min |
| Aug 27, 1:25 PM CDT | Severe Thunderstorm Warning | BIS | Sioux | 65 min |
| Aug 27, 1:30 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 60 min |
| Aug 27, 2:03 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 42 min |
| Aug 27, 3:54 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 66 min |
Nearby
Tornado Warnings in North Dakota, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.